MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during an endoscopic retrograde cholangiopancreatography procedure, the shaft on the subject device was broken where it connected with the mechanical lithotriptor handle.The user did not originally intend to use the handle but it was used because the stone was larger than expected and there was risk of incarceration.It was noted that there was no actual incarceration.The procedure was completed using the subject device.The subject device was sent to an olympus service center for evaluation.During inspection and testing, the operating rod was broken and the basket would not open or close.This report is being submitted for the malfunction found during evaluation (basket would not open or close).There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
During inspection and testing, the basket would not open or close.The insertion part was cut at a position about 1900mm from the tip.There was a break at the small diameter of the operation rod.There was no break in the insertion part as it was cut.The coil sheath was partially stretched.When the tip of the basket was pinched and the technician tried to pull it from the operation part, the broken part of the operation wire got caught in the tube and could not be pulled out completely.There was no deformation in the portion of the basket that was pulled out and foreign matter was adhered.When the operation part was checked, the broken part of the operation wire and the operation rod came out from the inside.The broken part of the operation rod was squeezed and narrowed, and it had a broken shape due to tensile load.A review of the device history record found no deviations that could have caused or contributed to the fracture of the operating rod.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the fracture of the operating rod was caused by the force applied to the operating rod that was greater than the strength of the product during crushing.It is presumed that the cutting of the insertion part, the cutting of the operation wire, and the extension of the coil sheath were carried out by the facility.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity." "never use excessive force to operate the instrument.This could damage the instrument." "check that no abnormality is detected in the action of the handle.If there is any abnormality, the stone may not be retrieved and/or the basket with stone engaged may become impacted in the body." "when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15384589
Report Number9614641-2022-00280
Device Sequence Number5383703
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number17K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown